Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Clothoid spline transition spirals
HTML articles powered by AMS MathViewer

by D. S. Meek and D. J. Walton PDF
Math. Comp. 59 (1992), 117-133 Request permission


Highway and railway designers use clothoid splines (planar ${G^2}$ curves consisting of straight line segments, circular arcs, and clothoid segments) as center lines in route location. This paper considers the problem of finding a clothoid spline transition spiral which joins two given points and matches given curvatures and unit tangents at the two points. Conditions are given for the existence and uniqueness of the clothoid spline transition spirals, and algorithms for finding them are outlined.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D07, 41A15
  • Retrieve articles in all journals with MSC: 65D07, 41A15
Additional Information
  • © Copyright 1992 American Mathematical Society
  • Journal: Math. Comp. 59 (1992), 117-133
  • MSC: Primary 65D07; Secondary 41A15
  • DOI:
  • MathSciNet review: 1134736